# SDR CA070503005

- Difficulty date: April 13, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 12,818 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Drive Gear
- Part number: 76786
- Condition: Failed
- Location: Crankshaft
- Part time: 2,340 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) LT ENGINE FAILED IN CRUISE FLIGHT. AIRCRAFT RETURNED TO BASE. ENGINE REMOVED AND REPLACED. THE ACCESSORY CASE WAS REMOVED AND FOUND THAT THE CRANKSHAFT DRIVE GEAR HAD FAILED (TEETH STRIPPED OFF DRIVE GEAR). (TC NR 20070503005)
